Drought, Osage
- When
- May 1, 12:00 AM CST to May 31, 10:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Widespread and heavy rainfall fell across much of eastern Oklahoma during May 2013. The region generally received between four and ten inches of rain during the month with some areas receiving in excess of fifteen inches.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widespread and heavy rainfall fell across much of eastern Oklahoma during May 2013. The region generally received between four and ten inches of rain during the month with some areas receiving in excess of fifteen inches. This month's rainfall, combined with rainfall over the past couple months, helped alleviate drought conditions across all of eastern Oklahoma. Severe (D2) to extreme (D3) drought conditions across a large portion of northeastern Oklahoma early in the month improved to abnormally dry (D0) to moderate drought (D1) by month's end. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 11:20 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1220 AM CDT WED MAY 1 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES FOR THE ENTIRE FORECAST PERIOD. CLOUDS ABOVE 3K FEET WILL INCREASE DURING THE DAY WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AROUND 3Z THURSDAY. THIS WILL BRING A WIND SHIFT TO THE NORTH AS WELL AS TEMPO THUNDERSTORMS TO KBVO... KTUL... AND KRVS. && .PREV DISCUSSION... /ISSUED 915 PM CDT TUE APR 30 2013/ ..UPDATE... DISCUSSION... ANOTHER MILD NIGHT...ESPECIALLY ACROSS ERN OK...AS SOUTH WINDS STAY UP. GOING FORECAST IN GOOD SHAPE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 PM CDT TUE APR 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 PM CDT TUE APR 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SOUTH WINDS WILL OCCASIONALLY GUST TO NEAR 30 MILES AN HOUR ACROSS PARTS OF NORTHEAST OKLAHOMA INTO THE EARLY EVENING. THE WINDS WILL DIMINISH BY AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. FRIDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THERE WILL BE A VERY LIMITED POTENTIAL FOR A SEVERE STORM OR TWO WEDNESDAY EVENING IF STORMS CAN DEVELOP SOUTH OF THE FRONT. THE GREATER STORM COVERAGE WILL LIKELY BE NORTH OF THE FRONT WEDNESDAY NIGHT. UNSEASONABLY COLD TEMPERATURES AND STRONG NORTH WINDS ARE EXPECTED IN THE WAKE OF THE FRONT THURSDAY...ALONG WITH LINGERING AREAS OF RAIN. ITS NOT COMPLETELY OUT THE QUESTION THAT THE RAIN MAY MIX WITH SNOW NEAR THE KANSAS BORDER THURSDAY NIGHT AS COLDER AIR CONTINUES TO FILTER SOUTH. FRIDAY WILL BE ANOTHER UNSEASONABLY COLD DAY...WITH WARMER WEATHER EXPECTED FOR THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449381, 449382, 449383, 449384, 449385, 449386, 449387, 449388.